Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 539, NWS Paducah, KY

September 27, 2006Hamilton County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Sep 27, 2006, 4:20 PM CDT for Hamilton County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 27, 2006, 4:20 PM CDT (21:20 UTC)
Expired
Sep 27, 2006, 5:00 PM CDT
In force
40 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Hamilton County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2006 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 12:47 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Sep 27, 12:47 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1247 PM CDT WED SEP 27 2006

.DISCUSSION...
EARLY THIS AFTERNOON...THE COLD FRONTAL BOUNDARY WAS JUST NW OF
THE CWFA. CLOUDS WERE ALONG AND JUST BEHIND THE BOUNDARY.
MEANWHILE...CONVECTION WAS SEEN ACROSS SCNTRL MO INTO ARKANSAS
IN A ZONE OF STEEP LOW AND MID LEVEL LAPSE RATES...AND AHEAD OF
THE SOUTHERN EXTENT OF A MID LEVEL TROF...AND PERHAPS A PRE SFC
FRONTAL TROF. SPC HAS UPGRADED THEIR PROBABILISTIC GRAPHICS FOR
SVR POTENTIAL THIS AFTERNOON AND EVENING. WILL CONTINUE TO MENTION
SVR IN THE GRIDS AND ZFP FOR LATE TODAY AND THIS EVENING. THE 4.5KM
NON HYDROSTATIC WRF SHOWS CONVECTION INITIATING ACROSS SE MO AND
SRN IL LATE THIS AFTERNOON...WHICH LINES UP RATHER WELL WITH THE
RUC AND GFS 3-6HR DEPICTIONS. WILL TRANSLATE OUR HIGHEST POPS
SOUTH AND EAST WITH TIME THIS EVENING AS THE FRONT PROGRESSES FROM
NW TO SE ACROSS THE FA. BY 06Z...THE FRONT SHOULD BE CLEAR OF ALL
THE CWFA...SAVE FOR THE HOPKINSVILLE AREA. AFTER MIDNIGHT...THE
THUNDER THREAT DROPS OFF...AND WE WILL CONTINUE TO REFLECT THAT IN
THE FCST.

THURSDAY STILL A CHALLENGE TEMP WISE. GUIDANCE CONTINUES TO REBOUND
OUR MAX TEMPS INTO THE 60S...DESPITE AN ALL DAY LINGERING THREAT OF
SHOWERS AND CONSIDERABLE CLOUDS. WILL PLAY IT SAFE AND REMAIN CLOSE
TO GUIDANCE FOR NOW DUE TO UNCERTAINTY. THE CHANCE OF SHOWERS
SHOULD BE OVER BY THE END OF THE DAY THURSDAY...ONCE THE MID LEVEL
TROF AXIS FINALLY MOVES EAST OF THE AREA.

THURSDAY NIGHT/FRIDAY MORNING...HIGH PRESSURE BUILDS OVER THE
REGION. COOLER AIRMASS...SKIES BECOMING MOSTLY CLEAR...WITH LIGHT
WINDS MEANS FROST POTENTIAL STILL EXISTS VERY EARLY FRIDAY
MORNING. WILL PLACE IN THE GRIDS AND FORECAST...FOR SE MO AND SRN
IL...WHERE MINS COULD RANGE FROM THE MID TO UPPER 30S.

MODEL DIFFERENCES EXIST WITH RESPECT TO SATURDAY/S WEATHER MAKER.
THE GFS KEEPS THINGS DRY THROUGH THE DAY SATURDAY...WHILE THE NAM/WRF
DEVELOPS SHOWERS ACROSS THE FA...ESP DURING THE AFTERNOON. WILL
MAINTAIN A LOW CHANCE POP SAT...AND POPS SAT NIGHT FOR SHOWERS.
MODELS STILL INCONSISTENT WITH RESPECT TO HOW MUCH ELEVATED
INSTABILITY WILL BE PRESENT...SO WILL CONTINUE TO KEEP THUNDER OUT
FOR NOW.

OVERALL CONFIDENCE IN THE LONG RANGE FORECAST IS NOT TERRIBLY
HIGH. SUNDAY STILL LOOKS DRY WITH WEAK HIGH PRESSURE IN CONTROL.
MONDAY...THE 12Z GFS IS NOW SHOWING A NARROW BAND OF DEEPER
MOISTURE AND SCANT QPF FROM SE MO INTO SRN IL...LINGERING FROM THE
WEEKEND SYSTEM THAT NEVER MOVES FAR AWAY FROM THE AREA. WILL WAIT
FOR MORE RUN TO RUN CONSISTENCY WITH RESPECT TO THAT...BEFORE
THINKING ABOUT ANY MONDAY POP. WITH RESPECT TO LATE TUESDAY INTO
WEDNESDAY...THE 12Z GFS HAS COME MORE IN LINE WITH THE 00Z
ECMWF...IN KEEPING AN APPROACHING FRONTAL SYSTEM TO OUR NORTH. DUE
TO THE AMOUNT OF UNCERTAINTY...AND POTENTIAL FOR SETTING UP A FLIP
FLOP FORECAST...WILL LEAVE POPS OUT OF THE TUE / WED FORECAST FOR
NOW...DESPITE COLLABORATIVE APPEARANCE...SINCE WE ARE STILL WITHIN
TOLERANCE WITH OUR NEARBY OFFICES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Sep 27, 1:57 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
157 PM CDT WED SEP 27 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281900-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
157 PM CDT WED SEP 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.
ALTHOUGH THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING
WINDS...ISOLATED TORNADOES ARE POSSIBLE.

A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE LOWER OHIO
VALLEY AND SOUTHEAST MISSOURI TONIGHT. IN ADVANCE OF THIS
FRONT...THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THESE STORMS WILL LIKELY
INTENSIFY AS THEY MOVE RAPIDLY EAST THROUGH THE LATE AFTERNOON AND
EARLY EVENING HOURS. SEVERE WEATHER POTENTIAL WILL RAPIDLY
DIMINISH AFTER MIDNIGHT DUE TO THE PASSAGE OF THE FRONT AND LOSS
OF DAYTIME HEATING.

SOME HEAVY RAIN WILL ACCOMPANY THE STORMS. DUE TO THE RAPID
MOVEMENT OF THE STORMS AND RELATIVELY LOW MOISTURE CONTENT IN THE
ATMOSPHERE...WIDESPREAD FLOODING IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT.

MY

In the hours before

Special weather statement, Sep 27, 4:02 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
402 PM CDT WED SEP 27 2006

ILZ077-078-082-083-272200-
EDWARDS IL-HAMILTON IL-WABASH IL-WHITE IL-
402 PM CDT WED SEP 27 2006

...THUNDERSTORMS RAPIDLY DEVELOPING OVER SOUTHEAST ILLINOIS...

AT 400 PM CDT..A BROKEN LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING
HAIL UP TO THREE QUARTERS OF AN INCH AND GUSTY WINDS...WAS MOVING
EAST AROUND 35 MPH. THE STORMS WILL GRADUALLY FILL ACROSS
EDWARDS...WABASH...HAMILTON AND WHITE COUNTIES IN SOUTHEAST
ILLINOIS THROUGH 5 PM. THE LEADING EDGE OF THESE STORMS WILL REACH
NEAR A CARMI TO MOUNT CARMEL ILLINOIS LINE BETWEEN 445 PM AND 500
PM.

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 6:01 PM CDTSevere Thunderstorm WarningPAHHenderson, Union59 min
Sep 27, 4:50 PM CDTSevere Thunderstorm WarningPAHWhite55 min
Sep 27, 4:53 PM CDTSevere Thunderstorm WarningPAHWabash67 min
Sep 27, 5:02 PM CDTSevere Thunderstorm WarningPAHHamilton13 min
Sep 27, 5:26 PM CDTSevere Thunderstorm WarningPAHGallatin48 min
Sep 27, 5:48 PM CDTSevere Thunderstorm WarningPAHAlexander, Union57 min
Sep 27, 5:56 PM CDTSevere Thunderstorm WarningPAHPulaski30 min
Sep 27, 6:11 PM CDTSevere Thunderstorm WarningPAHJohnson49 min
Sep 27, 4:56 PM CDTSevere Thunderstorm WarningPAHBollinger49 min
Sep 27, 5:30 PM CDTSevere Thunderstorm WarningPAHCape Girardeau45 min
Sep 27, 5:57 PM CDTSevere Thunderstorm WarningPAHRipley48 min
Sep 27, 6:31 PM CDTSevere Thunderstorm WarningPAHButler44 min
Sep 27, 6:45 PM CDTSevere Thunderstorm WarningPAHStoddard45 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.